MAUDE Adverse Event Report: PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. VAULT C ACDF SYSTEM; SCREWDRIVER
Model Number 37-IN-0060
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information: unknown.Although there was no patient injury or significant delay to the procedure, this event is being reported as an adverse event / serious injury due to medical intervention required to remove and replaced the screw following driver tip failure.Reporter occupation: other; distributor.Information received indicates that the device will be returned for evaluation, but has not yet been received.Upon receipt and completion of evaluation, a follow-up medwatch report will be filed.
 
Event or Problem Description
It was reported that during a procedure performed on or around (b)(6) 2020, in (b)(6), the tip of the self-retaining driver (37-in-0060) broke when the screw was approximately 2/3rds of the way seated.The broken tip remained in the screw, which was subsequently removed from the patient and a new screw inserted utilizing the angled driver which was readily available in the set.There was no patient issues reported but, there was a delay to the procedure of approximately 30 minutes as a result.It was noted that the bone was prepped only with an awl prior to attempted screw insertion, no tap was used.
 
Event or Problem Description
It was reported that during a procedure performed on or around (b)(6) 2020, in the dominican republic, the tip of the self-retaining driver (37-in-0060) broke when the screw was approximately 2/3rds of the way seated.The broken tip remained in the screw, which was subsequently removed from the patient and a new screw inserted utilizing the angled driver which was readily available in the set.There was no patient issues reported but, there was a delay to the procedure of approximately 30 minutes as a result.It was noted that the bone was prepped only with an awl prior to attempted screw insertion, no tap was used.
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver was examined by eye and with the aid of a 5x loop.The driver's tip is completely fractured in a plane that is perpendicular to its longitudinal axis.The cause for the fracture is unknown but may be due to combined torsional and bending moment loading conditions experienced during this procedure or due to this and prior high loading conditions that may have results in cracks and manifested itself in this failure.It was noted that the screw was seated 2/3 of the way when the failure occurred and that only an awl was used to prepare the bone.System drills and taps are available and recommended per the surgical technique guide to facilitate screw seating, surgical exposure may also impact the forces applied to the driver.Review of device history records found seventy-one (71) pieces of lot 49059mi were released for distribution on (b)(6) 2016 with no deviation or anomalies.Review of complaint history did not identify a trend for reports of this nature for this part number.No corrective actions are being recommended.

Brand Name
VAULT C ACDF SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
MDR Report Key9825409
Report Number3005739886-2020-00012
Device Sequence Number19017723
Product Code HXX
UDI-Device Identifier00840019916974
UDI-Public00840019916974
Combination Product (Y/N)N
Initial Reporter CountryDR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37-IN-0060
Device Catalogue Number37-IN-0060
Device Lot Number49059MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2020
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;